Nebraska, 2006

Damaging Winds in Nebraska, May 28, 2006

May 28, 2006 · NWS LBF · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at May 28, 1:38 PM MST, 5 hours 27 minutes earlier.

Area forecast discussion, May 28, 1:38 PM MST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT SUN MAY 28 2006

.DISCUSSION...
SURFACE TROUGH EXTENDED FROM NCNTRL EAST OF ANW SOUTHWEST TO OGA
AT 19Z WHILE PRIMARY COLD FRONT EXTENDED FROM SURFACE LOW IN SOUTH
CENTRAL NORTH DAKOTA TO NEAR RAP AND WEST INTO NORTHERN WYOMING.
SATELLITE SHOWS THINNING CLOUD SHIELD SOUTHWEST ACROSS THE
PANHANDLE AND EDGING EASTWARD. MOUNTAIN WAVES EVIDENT ON IR AND
VISIBLE SATELLITE IMAGERY WITH JET STREAK NOW ACROSS COLORADO TO LIFT
NORTHEAST ON THE HIGH PLAINS THIS EVENING.

MODEL BLEND USED FOR TONIGHT WITH HIGH BASED CONVECTION TO FORM
TO THE WEST AND POSSIBLY CLIP THE FAR NORTHWEST ZONES WHILE MOVING
NORTHEAST. MAIN DYNAMICS WILL LIFT NORTHEAST WITH DRIER AIR BEING
DRAWN INTO SOUTHWEST NEBRASKA OVERNIGHT AS THE COLD FRONT SINKS
SOUTHEAST AND EXITS FORECAST AREA MONDAY MORNING. TRENDED
TEMPERATURES TOWARD THE COOLER MAV GUIDANCE WITH FEW CLOUDS AND
DRIER AIR.

MONDAY SURFACE HIGH PRESSURE WILL RIDGE SOUTHEAST WITH MORE
SEASONABLE TEMPERATURES INTO TUESDAY AS DAYTIME HIGHS REACH INTO THE
MID 70S NORTHWEST TO LOWER 80S SOUTHEAST. THE FRONT WILL STALL
TO THE SOUTH INTO KANSAS MONDAY NIGHT THROUGH TUESDAY. TRENDED
FORECAST TOWARD THE GFS WITH CHANCE OF PRECIPITATION TUESDAY AS
JETSTREAM RETURNS SOUTH AND CONVERGENT LOW LEVEL FLOW HELP DRAW
MOISTURE BACK TO THE WEST.

IN THE EXTENDED FROM WEDNESDAY THROUGH SUNDAY LONG RANGE MODELS
DIFFER SUFFICIENTLY TO LIMIT LARGE CHANGES IN GRIDS. LOW POPS
CONTINUED WEDNESDAY NIGHT AS INCREASED JET DYNAMICS WORK WITH THE
MAXIMUM HEATING OF THE DAY TO CREATE ELEVATED CONVECTION TO THE
NORTHWEST THAT WILL MOVE SOUTHEAST OVERNIGHT. THEN AS THE RIDGE
REBUILDS TO THE WEST AND MOVES EAST THROUGH FRIDAY DRY WITH
TEMPERATURES TO AGAIN REBOUND WITH 12Z MEX NUMBERS SHOWING THIS
TREND. ON FRIDAY LEE TROUGH REFORMS ON THE HIGH PLAINS AS HEIGHT
FALL WITH THE APPROACH OF THE NEXT SYSTEM FROM THE WEST COAST. THE
JET STREAM WILL LIFT WELL NORTH WITH ANY CONVECTION OVER THE WEEKEND
TO BE MORE DIURNAL FRIDAY NIGHT INTO SATURDAY AS THE MAIN DYNAMICS
SHIFT NORTHWARD INTO CANADA THEREFORE THURSDAY THROUGH SUNDAY LEFT
DRY.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

19
Hazardous weather outlook, May 28, 1:33 PM MST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT SUN MAY 28 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-292045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
333 PM CDT SUN MAY 28 2006 /233 PM MDT SUN MAY 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM COVERAGE OVER WYOMING AND COLORADO IS EXPECTED TO
INCREASE THIS EVENING AND AFFECT PORTIONS OF WESTERN AND NORTH
CENTRAL NEBRASKA LATE THIS EVENING AND INTO THE OVERNIGHT. MOST OF
THE ACTIVITY IS EXPECTED TO BE NORTH AND WEST OF A LINE FROM
VALENTINE TO CRESCENT LAKE. A FEW STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE NEXT CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE LATE MONDAY
NIGHT ACROSS CHASE...HAYES AND FRONTIER COUNTIES...AND ACROSS THE
ENTIRE AREA TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JMC

The radar

The Rapid City radar (KUDX), 134 km away, was scanning. The volume nearest the first event began at 02:05 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sheridan

When
May 28, 7:05 PM MST
Where
Sheridan County, 16 mi NNW of Rushville
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.933, -102.567

Thunderstorm Wind, Cherry

When
May 28, 7:24 PM MST
Where
Cherry County, 22 mi WSW of Merriman
Measured
62 kt (71 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.800, -102.100

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510707, 5510708.